Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this fire weather watch at Apr 8, 2021, 1:35 PM CDT for 10 counties in Texas. It took effect at Apr 9, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2021, 1:35 PM CDT (18:35 UTC)
- In effect from
- Apr 9, 2021, 12:00 PM CDT
- Expired
- Apr 9, 2021, 4:57 AM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
889 WWUS84 KEWX 081835 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 135 PM CDT Thu Apr 8 2021 TXZ171-183>188-202-203-217-091100- /O.NEW.KEWX.FW.A.0002.210409T1700Z-210410T0000Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde- Maverick- 135 PM CDT Thu Apr 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR AREAS WEST OF A LLANO TO BANDERA TO MAVERICK COUNTY LINE... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * WINDS...West 15 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
194 WWUS84 KEWX 090957 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 457 AM CDT Fri Apr 9 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES OVER MUCH OF THE HILL COUNTRY...SOUTHERN EDWARDS PLATEAU...AND RIO GRANDE PLAINS... The National Weather Service has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. Winds behind a dry-line today are expected to gust to 25 to 30 mph over areas west of a line from Llano to Medina to Carrizo Springs today. Very hot and dry air will arrive with the dry line with highs in the 93 to 103 range and humidity minimums in the 7 to 15 percent range. Winds are expected to decrease during the early evening hours, but a cold front arriving late tonight could bring a brief period of near critical fire weather conditions. TXZ171-183>188-202-203-217-100000- /O.UPG.KEWX.FW.A.0002.210409T1700Z-210410T0000Z/ /O.NEW.KEWX.FW.W.0003.210409T1700Z-210410T0000Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde- Maverick- 457 AM CDT Fri Apr 9 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES OVER MUCH OF THE HILL COUNTRY...SOUTHERN EDWARDS PLATEAU...AND RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. The Red Flag Warning replaces the Fire Weather Watch, which is no longer in effect. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ218-228-100000- /O.NEW.KEWX.FW.W.0003.210409T1700Z-210410T0000Z/ Zavala-Dimmit- 457 AM CDT Fri Apr 9 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES OVER THE RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. * WINDS...Northwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 8, 12:38 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 8, 12:38 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1238 PM CDT Thu Apr 8 2021 .AVIATION... VFR conditions have returned to the airports and will prevail through the evening hours. Another round of MVFR/IFR is expected for the I35 sites overnight. Conditions should quickly clear out as dry south/southwest winds move into the region tomorrow. These winds will continue to be breezy through much of the period. && PREV DISCUSSION... /ISSUED 545 AM CDT Thu Apr 8 2021/ UPDATE... Surface observations show dense fog becoming more widespread. As a result, have issued a Dense Fog Advisory for much of South Central Texas through 10 AM CDT. Also, re-established sensible weather trends through this morning. PREV DISCUSSION... /ISSUED 406 AM CDT Thu Apr 8 2021/ SHORT TERM (Today through Friday)... The front currently moving back northwest across the San Antonio to San Marcos portions of the I-35 corridor will continue across the Hill Country to near the Rio Grande early this morning with a slower movement into Central Texas by mid morning. Stratus and areas of fog will move into areas in the wake of the frontal passage. Mixing will dissipate the fog mid morning and the stratus will lift and erode by midday as the dryline mixes to the east. Drier air mixing to the surface and strong insolation allow temperatures to soar into the 90s most areas and 100 along and near the Rio Grande. Forecast highs will fall just short of the records for today the 8th of April. Elevated fire weather conditions are expected this afternoon due to humidities ranging from the single digits across Val Verde county to the 20s along the I-35/I-37 corridors along with winds up to 15 mph. A few models show one or two thunderstorms over our central Texas counties of Llano, Burnet, and Williamson as peak heating and the dryline combine to break the capping inversion. For now, will keep mention out of the forecast as expect the cap to hold while lower level moisture mixes out. Lower level moisture and stratus surge back over most of our area tonight with fog only patchy due to stronger lower level flow. As a surface low moves east across the Plains, the dryline again mixes to the east on Friday dissipating the stratus as it passes. Dry air, strong insolation, and downsloping flow allow temperatures to soar even hotter with highs in the 90s most areas and 100 to 105 across the Rio Grande Plains. Highs again fall just short of the record highs for the 9th of April. Stronger gusty winds and afternoon humidities in the single digits will bring near critical to briefly critical fire weather conditions to the Rio Grande Plains and Edwards Plateau. A Red Flag Warning may have to be issued for those areas. Elsewhere along and west of the I-35/I-37 corridors, elevated fire weather conditions are expected due to afternoon humidities in the teens and lower 20s. As has been advertised for the last few days, there remains a threat for strong to severe storms beginning late Friday afternoon for our eastern areas. Forecast soundings show MUCAPE of 3,000+ J/kg, mid level lapse rates of 9 C/km, and shear of 50 KTs. However, they also show a capping inversion with CIN of 150. The dryline and insolation may not provide the needed forcing to break the capping inversion, however there is a mid level shortwave passing overhead that could enhance the forcing to do so. As a result, if storms do develop, they would rapidly go strong to severe. Large hail up to two inches and damaging wind gusts to 70 mph are the main threats. SPC has areas east of a Copperas Cove to Austin to Columbus line in a Marginal Risk and east of a Killeen to Taylor to Brenham in a Slight Risk. LONG TERM (Friday Night through Wednesday)... As noted in the short-term there is potential problem in this weather scenario in that the dry-line alone may not be strong enough to break the Cap, and it may also extend too far east when the cold front and potential triple point comes through Central or East Central TX. The explosive potential of the thunderstorm environment warrants partner messaging to begin later this morning although the realistic chances for storms will remain in the isolated category and mainly east of Austin and Seguin. The Convective allowing models are just now coming into view to see the pre-storm environment, so the severe threat given the uncertainty of the afternoon boundary interactions and available moisture should remain as low confidence for now. The 00Z NAM shows a secondary potential round of convection after midnight, but this isolated activity should be considered much weaker and elevated over the front. The cold air advection pattern with this front will come with due N or NNE wind and have less of a warming downslope component over Central TX. Thus we should see a wider temperature gradient for the MaxT Saturday, where only areas near and W/SW of San Antonio can benefit off the escarpment downsloping. Areas along and N of I-10 should see temps struggle to reach the mid 80s. The more recent deterministic runs show a thorough drying out of surface dew points, leading to a cooling trend in regards to the MinT forecast Sunday morning. Southerly wind returns and mostly sunny skies should make for a rapid warm-up Sunday afternoon with highs returning to several degrees above early April normals. With a flat zonal pattern over TX Sunday and Monday, the Gulf moisture surges back for Sunday night with morning stratus to return Monday. The pattern aloft over the Central CONUS remains progressive early next week, and a vigorous upper low dropping through the northern plains states Monday sends another cold front south to reach Central TX by around 00Z Tuesday. Moisture convergence over South Central TX reaches back to the Rio Grande, and there is a potential for isolated storms across the area by Monday night. The surface pattern becomes messy going forward into the extended periods with the medium range models not showing a definitive front; this leaves the impression that outflow boundaries and quasi-stationary fronts could set up a multi-day period of storm potential into late next week, not to mention abundant clouds and milder temperatures. PoPs will be capped at around 30 percent as these patterns rarely produce widespread measurable rains over several consecutive periods, and certainly not in a La Nina spring. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 66 94 62 82 / - - - - 0 Austin Bergstrom Intl Airport 92 65 94 61 82 / - - - - 0 New Braunfels Muni Airport 94 65 96 62 84 / - - - - 0 Burnet Muni Airport 90 65 94 58 79 / 10 10 - 0 0 Del Rio Intl Airport 99 64 102 62 89 / 0 0 0 0 0 Georgetown Muni Airport 91 66 94 60 81 / 10 10 - - 0 Hondo Muni Airport 96 65 100 63 88 / 0 0 0 0 0 San Marcos Muni Airport 92 65 94 61 83 / - - - - 0 La Grange - Fayette Regional 90 68 91 64 82 / 0 - 10 20 0 San Antonio Intl Airport 93 66 97 65 85 / - 0 0 - 0 Stinson Muni Airport 95 66 97 65 86 / - 0 0 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Hampshire Long-Term...EWilliams Decision Support...KCW
Hazardous weather outlook, Apr 8, 5:45 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 545 AM CDT Thu Apr 8 2021 TXZ171>173-183>194-202>209-217>225-228-091045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 545 AM CDT Thu Apr 8 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dense fog Advisory is in effect for much of South Central Texas due visibilities of 1/4 miles or less through 10 AM CDT. Fire weather conditions will be elevated along and west of Interstate 35 this afternoon. Low relative humidities are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Fire weather conditions will be near critical to briefly critical across the Rio Grande Plains and elevated elsewhere along and west of Interstate 35 Friday afternoon. Low relative humidities and breezy winds are expected. There is a potential for isolated strong to severe storms mainly along and east of a Burnet to Austin to Schulenburg line Friday afternoon into evening. Damaging wind gusts and large hail are the primary threats. Fire weather conditions will be elevated along and west of Interstate 35 Saturday afternoon. Low relative humidities and locally breezy winds are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:40 AM CDT | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Caldwell and 17 more | 3 hr |
Nearby
Fire Weather Watches in Texas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.